# SDR CA001019016

- Difficulty date: October 3, 2000
- Submitted: January 22, 2001
- Operation: Air carrier
- Make and model: Cessna 550
- Aircraft time: 3,615 hours
- Engine: Pwa JT15D4
- System (JASC): 3130 · Data Recorders (Flight/Maintenance)
- Part: Potentiometer
- Part number: S2800223
- Condition: Failed
- Location: Flight Data
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AN ANNUAL F.D.R. CORRELATION CHECK HAD BEEN CARRIED OUT AND THE INFORMATION FORWARDED TO THE NATIONAL RESEARCH COUNCIL (N.R.C.). FEEDBACK FROM NRC INDICATED THAT NO ELEVATOR INFORMATION HAD BEEN RECORDED. AN INSPECTION OF THE ELEVATOR F.D.R. POTENTIOMETER FOUND THE POTENTIOMETER SHAFT SHEARED (BROKEN) ALLOWING THE PUSH ROD - ROD END (CONNECTED TO THE ELEVATOR BELLCRANK) AND POTENTIOMETER SHAFT CLAMP ARM TO REST ON THE RUDDER TRIM CABLES. THIS IS NOT THE FIRST OCCURRENCE OF THIS HAPPENING ON FLEET AIRCRAFT.
